Heavy Rain, Flagler
- When
- June 9, 9:17 AM EST to June 10, 9:17 AM EST
- Where
- Flagler County, 0.92 mi SW of Hammock
- Reported by
- Public
- Coordinates
- 29.610, -81.210
The public measured 3.5 inches of rainfall within 24 hrs 3 miles north of Palm Coast.
Very moist environment with precipitable water (PWAT) values at 2 inches was over the region with an upper level trough axis just upstream. Prevailing SW steering prevailed with sea breezes storms producing strong gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Very moist environment with precipitable water (PWAT) values at 2 inches was over the region with an upper level trough axis just upstream. Prevailing SW steering prevailed with sea breezes storms producing strong gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 9, 1:31 AM EST, 7 hours 46 minutes earlier.
Area Forecast Discussion National Weather Service Jacksonville FL 231 AM EDT Sun Jun 9 2019 .NEAR TERM...Today and Tonight...Upper low over Tn/Ky this morning will gradually weaken while continuing to affect our area. A vorticity max was rotating north across western Ga this morning aiding convection across Ga. Another impulse will rotate around low and lift ne across ne Fl/se Ga this afternoon. Thus expect rounds of showers and thunderstorms again today. Daytime heating will help increase the coverage and intensity of the storms with a very moist and unstable airmass remaining over the area. Potential for strong gusty winds...frequent lightning strikes... and heavy downpours will persist mainly during the afternoon and early evening hours. Expect convection to weaken tonight but still linger as mid-upper trough axis remains across the se states into the eastern Gulf of Mexico. Warm and humid conditions will continue with near near average temperatures. .Short Term (Monday through Wednesday)...On Monday a broad upper level trough extends from the Great Lakes down the spine of the Appalachians and into the eastern Gulf. A weak surface trough will extend from the central Gulf to Pittsburgh with a moisture feed out of the Gulf and along the Eastern seaboard. A widespread area of showers and thunderstorms will extend along the entire eastern seaboard with waves of storms moving across the area. On Tuesday and Wednesday the upper trough flattens out with a surface trough/frontal zone over the forecast area serving as the focusing mechanism for yet more convection through the period. .Long Term (Wednesday night through Sunday)...Wednesday night a weak surface wave moves along the front maintaining convection overnight and into Thursday. On Thursday a new upper level short wave drops southward to the upper Gulf Coast This gradually pushes the convection southward to focus on north Florida on Thursday and central Florida by Thursday night. On Friday the frontal system is stationary across north-central Florida with convection developing by afternoon across the forecast area with the greatest rain chances in more southern areas. Weekend...The upper level trough begins to flatten out with more diurnal afternoon and evening storm activity each day. && .AVIATION...Generally VFR conditions this morning with ceilings mostly above 10kft. Showers and storms will increase again today as temperatures and instability increase. Best chance for thunderstorms will be after 16z. && .Marine... Over the next week the region will remain between lower pressure to the north and west of the coastal waters and the western periphery of the Bermuda High to the east. For the most part a weak south to southwest flow will be maintained with a few nocturnal southerly surges of 15 to 20 knots around the ridge. Showers and thunderstorms will be common over the waters through the next five days. Rip Currents: Moderate risk of rip currents today. && .PRELIMINARY POINT TEMPS/POPS... AMG 86 70 89 72 / 90 40 70 40 SSI 86 76 88 76 / 80 50 60 40 JAX 89 73 90 73 / 90 40 70 30 SGJ 87 73 89 75 / 90 40 60 20 GNV 86 72 89 72 / 80 40 60 20 OCF 86 72 88 73 / 80 40 60 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Zibura/Sandrik/
Special Weather Statement
National Weather Service Jacksonville FL
1003 AM EDT Sun Jun 9 2019
FLZ240-340-091430-
Central Marion FL-Western Marion FL-
1003 AM EDT Sun Jun 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARION COUNTY UNTIL
1030 AM EDT...
* At 1003 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Rainbow Lakes Estates, moving
northeast at 25 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Ocala, Rainbow Lakes Estates, Ocala Airport and Dunnellon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2902 8241 2908 8249 2922 8242 2922 8240
2925 8241 2937 8235 2923 8208
TIME...MOT...LOC 1403Z 221DEG 22KT 2911 8239
NELSONThe national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
The public measured 3.5 inches of rainfall within 24 hrs 3 miles north of Palm Coast.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2019Every state in 2019This day in weather historyWarnings in Florida, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 819518.